MAUDE Adverse Event Report: CARDINAL HEALTH MAGELLAN 3MLSFTY COMB 21X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MAGELLAN 3MLSFTY COMB 21X1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833115
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Mental, Emotional or Behavioural Problem (4430)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the hub cracked during direct patient care while administering antipsychotic injections.The patient received an unknown amount of medication (haldol).As the haldol was being administered it leaked quite a bit and they were not able to gauge how much was actually administered.The patient reported some psychotic symptoms in between injection time frames and had to be supplemented with oral antipsychotics until the next injection was due.No additional medical interventions were required.
 
Additional Manufacturer Narrative
Ten unused samples and eight photos were provided for evaluation.All samples were visually and physically tested for hub issues and no failures were found.The reported condition could not be confirmed, and an exact root cause of the reported condition could not be determined.The device history record (dhr) was reviewed.During the manufacturing process products were visually inspected and physically tested with no failures found.A review of maintenance records (both corrective and preventive) and calibration records showed no issues related to the reported condition.All scheduled maintenance and calibration activities were completed.There were no process or material changes related to the reported condition for this product in the 12 months prior to the production date.The oee data for the assembly machines were reviewed for all related the production dates and no equipment issues related to the reported condition were observed.A review of the machine setup was conducted and revealed no issues.The equipment was reviewed for malfunctions or issues that could have contributed to the reported condition, but no such issues were observed during the review.A search of the non-conformance database was conducted for potential issues related to the reported condition.There were no ncrs issued against this lot or shield sub lots for related failure.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for issues with the hub.The shop orders used for this lot met all defined acceptance requirements and were released.There were no anomalies found during a review of the device history record, maintenance records or process monitoring data.There was no evidence of any systemic failure of the manufacturing process.Based on the investigation and root cause analysis, the initiation of a corrective action is not required at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
MAGELLAN 3MLSFTY COMB 21X1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer (Section G)
CARDINAL HEALTH
2010 east international speedw
deland FL 32724
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12819940
Report Number1017768-2021-00991
Device Sequence Number4869398
Product Code FMI
UDI-Device Identifier50192253024706
UDI-Public50192253024706
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881833115
Device Catalogue Number8881833115
Device Lot Number035729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown